MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-30-00
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 system.The incident occurred in (b)(6).In order to try to solve the issue, electronics and power (e/p) pack was replaced with a loan unit, however this did not fix the issue.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that arterial pump did not stop, despite being selected as controlled pump, when high arterial pressure alarm was created.No additional information was received.
 
Additional Manufacturer Narrative
Throught follow up livanova was informed that "no monitoring/control pump 1" appeared on arterial pump for pressure control during testing.According to product ifu, if this occurs during procedure, the pump continues running and the connection between the monitoring unit and the pump is interrupted (the icon for monitoring function on the pump display goes out).It cannot be excluded that the pressure monitoring function failed during operation and therefore pump did not stop when the high pressure alarm was created.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H 11: preliminary technical inspection of the pump and the entire s5 console sn: (b)(6) confirmed the appearance of "no monitoring/control on pump1" related to pressure module/sensor.However, both when the error occurred and during technical inspection, several issues were noticed: failure of level monitoring function.Heater cooler connected started pumping without being instructed so bsa calculation not working.Level sensor monitoring failed.Alarms not clearing.Taking into account that several issues were reported; it was assumed that the root cause was most likely related to the interference from some module.Despite testing, no specific component was found faulty.Since replacement of ep pack with a loaner did not solve the issue, several modules (level, bubble, pressure, temperature, cardioplegia and b-care) were replaced and after that the unit passed tsi checklist and was release to service.A device service history review has been performed and identified that the unit was manufactured in 2018 and no other similar event has been reported.After about a month some minor issues reoccurred regarding the monitoring functions and the acknowledge of alarms (#: 2024-05576) and the ep pack and arterial pump 50e02057 were then returned to munich for investigation and repair.Technical inspection of the returned devices performed at tssi workshop confirmed that ups module was defective and preventing the batteries from being charged properly, but no interference was confirmed from any of the returned modules: all modules worked correctly, all settings could be changed, warning alarm or stop-link function with the pump were working properly.Error message "no monitoring/control on pump1" was correctly displayed when disconnecting the sensor modules and could be cleared.Arterial pump was found properly working, no error messages were displayed, pump run smoothly, all the setting can be changed and saved in the menu and it properly reacted to alarm and warning conditions (open cover, level sensor, pressure sensor, bubble sensor).However signs of corrosion were detected on both sides of the power cable of the arterial pump returned, and may have caused some interference with the can bus.Arterial pump was then tested and no error messages were displayed when turned on.Pump run smoothly and all settings can be changed in the menu.Pulse-mode also tested and working fine.Pump properly reacted to alarm and warning conditions (open cover, level sensor, pressure sensor, bubble sensor).Analysis of log file provided confirmed no data stored for date of event, but data was present from 2 days after, therefore it is likely that the logs were overwritten due to limited memory and use.For cardioplegia pump logs it was confirmed several 1d5h=timeout_intervention 0001h indicating that the master pump stop-linked to the cardioplegia pump failed or was switched off.Regarding the arterial pump logs were confirmed lost links with several sensors, most likely occurred during field service activity of ep pack replacement reported.In addition on both pumps there was a message indicating that system detected several errors and the can controller would not send/receive anything for a while and an error was stored indicating ¿ups defective or not present¿ that may be due to faulty can, e.G.Due to short circuit.Regarding the arterial pump not stopping in case of arterial pressure alarm, technician on site confirmed that during inspection the "no monitoring/control pump 1" was reproduced with pressure monitor, therefore the pump did not stop in case of alarm due to the failure of the monitoring function.As per ifu, in case of failure during operation the pump continues running and the function can be reactivated in system menu; procedure can be completed taking extra care without the control or monitor function if this cannot be reactivated.Taking into account that several failures occurred together and upon inspection of ep pack and roller pump no sensor modules issue was reproduced, it cannot be ruled out that a can disturbance/failure may have caused the reported issues.Based on the technical inspection, can disruption may have been affected by the corrosion/oxidation on the roller pump cable with possible contribution of the ups module failure.Ep pack and pump are being repaired.
 
Event or Problem Description
See initial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19790300
Report Number9611109-2024-00324
Device Sequence Number17920700
Product Code DTQ
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)181115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-30-00
Device Catalogue Number10-88-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/22/2024
11/14/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/19/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown